I am a 50 year old female and for the last 7-8 years have been taking meds for my blood pressure. I take 5mg Amlodipine in the morning and 100mg Losartan Potassium in the evening. Over the years my weight has been going up so now have put on 6 stone. I have never been a big eater and have always walked my dog for a couple of hours a day, which I have trouble doing now. My feet are painful all the time as are my hands. Initially I thought it was arthritis but after X-rays have been told no sign of it. Sometimes my eyesight is blurred but they cannot find anything wrong with my eyes either. I am tired all the time and can easily sleep away the afternoons if I let myself. I was put on antidepressants but have come off them now. I feel that my doctors think I'm a hypochondriac now as I keep going back and they never find anything. Has anyone else put on weight or had pain while on these meds? I just don't know what to do other than stop taking all meds to see what happens. Any advice would be appreciated as I seem to be getting bigger and bigger and hurt all the time!
Blood Pressure Meds and Weight Gain - High Blood Pressu...
Janet, I sympathise and empathise. I am struggling daily to keep my weight down whilst on Losartan Potassium 50mg (for a couple of years now) and Doxasozin 2mg (for the last 8 months or so). It has become more difficult since being on the latter. I also have swollen ankles, and shortness of breath and painful legs after walking for about 15 minutes at a time. I can't see me being switched from this combination of pills as I have already been tried on 7 others, all with horrid side effects! In fact at my recent hospital appointment I was advised that if my blood pressure didn't reduce whilst at home, I should add another 2mg Doxazosin pill in the evening. That is not going to happen as I fear worsening of the side effects. It seems most people I know are able to take their BP pills without any problem but I guess I'm awkward!
In case your hand/foot pain and fatigue is not related to the BP pills, if you haven't already had them done, you should ask for CRP and ESR blood tests to check for inflammation in your body just to rule out any other nasties going on - I would be especially concerned about the blurred vision. Also your iron levels and Vit D levels should be checked for any deficiency, and supplements prescribed if found to be low.
Thank you for answering, I will ask my doctor when I go again. I wrote a list of things that hurt etc when I went once and he glanced at it then put it on the side, I was made to feel that I was kicking up a fuss about nothing. He tends to try and blame every symptom on my sciatica even though the spinal specialist has said its nothing to do with my back.
I too had trouble with weight gain.....and similar complaints. My Physicians Assistant suggested that I have my Vitamin D levels checked,,,and lo and behold......they were VERY low. A mere 13 when the level should be nearly 100....... I've been taking very high dose Vitamin D 3 capsules daily for over a year now, levels are up, and I feel much better. Get your Vit D checked, there's an excellent FB page,,,,,,,,Vitamin D Deficiency that has a wealth of information if you need to go there.
Just wondering if you've had your thyroid, vitamin B12 and magnesium levels checked Janet, as this could account for the symptoms you describe?
I was eventually diagnosed with autoimmune thyroid disease but, meanwhile, my blood pressure and cholesterol had risen.
Blood pressure medication will also deplete magnesium levels,
Hi I took Amlodipine many years ago which left me breathless, exhausted and unable to walk far and as I was working at the time my doctor changed me to Candesarten, Doxasozin and Bendrofluemethide and I have been fine. Upon leaving work I gave up sugar, kept going with the 5/2 diet and joined the Health Walk groups around and lost 3 stone and feel so much better that my doctor has now halved the dosage on Candesarten. Perhaps you need a change of meds.
One question, is your BP now under control?
I ask because, like you, I've tried dozens of combinations over the last 15 years - and no matter what the side effects - my blood pressure hasn't improved. They think I have white coat syndrome and advised me to get a home pressure machine (which I did) and I take it every morning round about 10am, and the result is always the same - around 150 or 160/80, which is not good.
I have settled on Losartan potassium and bisoprolol as being the least of all the evils I've tried, but suffer from weight gain, exhaustion, aching feet and a horrible dry persistent cough that wakes me every two hours during the night. My husband has moved into the spare bedroom because of it - so you could add wrecking my marriage to the list of horrors. Naturally I have had two more meds added to counteract the cough and more pills (anti inflamatories and pain killers) for the aches and pains. I must be costing the NHS a small fortune.
I also get itchy palms and feet, which is not a skin infection, and which doesn't fade however hard I scratch and rub.
Quality of life is deteriorating fast.
It's never been in control! Every time I go I see another doctor, sometimes they say it's a bit high then ignore it. Mine is usually around 170/80, I take mine several times a day but it's usually around that. I even went and got the same make of blood pressure machine as they have at my doctors. Every ache and pain I have is usually blamed on my back until recently when they scanned my foot and found a problem. I usually feel like a hypochondriac when I go so I only ever mention one thing at a time. I just feel they want me to go away and take pills for ever more!!!!
I read somewhere (I think it may have been on my husband's diabetes page) that amlodipine and simvastatin were the two cheapest BP drugs on the market because they've been around for years although now superseded by others. I understand now, why everyone seems to be started off with one or other, or both!
I find that quite insulting actually - they should give us whats the best one for each individual (as far as they can).
Oh how I agree!!
I've got to the point where I simply can't remember the names of the drugs or the combinations I have tried, but I know I did once (on advice from this helpful site) ask about B12, thyroid and Vit D. All I got was something to the effect that as they hadn't showed up as defective, after so many expensive blood tests, it would be pointless wasting money on adding them as supplements.
I am further hampered by being coeliac as the doc's easy get-out is that my restricted diet is the cause of my fatigue and aches and pains. As I get plenty of meat and veg I cannot see this being true.
I'm thinking of having a chat with staff in Holland and Barrett - does anyone know if they have anyone available who has at least a working knowledge of that they stock, and what it does? Our shop seems to be staffed by lovely helpful young people who know less about their products than I do. We also have a herbal shop, but I find her rather too enthusiastic about wheat germ and rye bread (and I cannot eat either).
I'm off to measure my BP. Whats the point?
Hi I have been on Losartan potassium for 2 yrs. I think it is bringing my blood pressure too low. I check my blood pressure every day. Sometimes it is 90/60. I take it in the morning but by 2:00 pm I want to take a nap. Spoke to my doctor . She said to take it at night. Also , I have put on excess weight too!